Skip to content
My WebMD Sign In, Sign Up
chrismcg
avatar
chrismcg posted:
living w/ lupus since 2006-started discoid then went systemic- now i have the HIVES-its started on my thighs,and has spread around my hips and down my back-this is torture!!!! it was originally temperature sensitive, now its all the time-i work in the meat dept at a grocery store and the cold is what seemed to trigger my latest flare-unfortunately i need the job, so quitting isn't an option- i'm on my 200mg a day plaquenil, pred 10 mg every other day, and lorazapam 2mg a day- i can't tell you how many prescription and otc creams i've tried-nothing works-i am miserable ( i can't sit for long periods of time-i need a pillow, and clothes are like wearing a suit of nails) i haven't tried the desitin yet but after reading that suggestion i' WILL give it a shot-could i be building a tolerance to the plaqenil ??? it really made a difference with the discoid lesions but it seems useless now-HELP!!!
Reply
 
avatar
K2isKsquared responded:
Please call your doctor/rheumy ASAP. You may need additional help from your meds. Hives were a big problem when I initially came down with Systemic Lupus.

Many SLE Lupies take 400 mg daily Plaquinel, and a very few Lupies take as much as 800 mg daily; but even if your doc ups your Plaq it can take a couple of months before benefits kick in so they may want to do a temporary increase in the Pred to have an immediate impact on your hives.

You don't have to live like this, please seek help.

You take care of you,
K2
 
avatar
jessi19661 replied to K2isKsquared's response:
hi Chrsmcg. I agree with K2. I have just been hit with lupus in the past 10 months, and hives are a huge problem for me. Along with itching atacks from heck!! The hives spread when you scratch them and it also makes marks on my skin from my bra strap or just running your finger across my skin. Red marks that stay for hours and sometimes even a day. My rheummy discovered this at my last visit. Emotional stress or any stress can trigger these things, I have learned that. There are a couple things that may help itching, because Plaquenil is known to have severe itching with or without a resh, as a side effect. But it is also very likely that if you have Lupus u have urticarial (hives) vasculitis (inflammation in the blood vessels) which causes the hives and itching fits, and the dermatographism (the red marks that can be made on some people's skin easily like on mine))
Just wanted to add my experience......DONT stop the Plaquenil---see my post "horrible pain" if u r thinking about that.....call the Dr!! Benedryl or zyrtec may help the hives and itching, or tylenol PM also has benedryl and tylenol in it so that would also work, maybe. I take a Rx for mine since these don't help anymore, its called Atarax, it also comes in generic. It really helps, ur Dr can call it to pharmacy if it is severe.
Hope this helps., jess


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Blood Test Results
I found a useful website that lists various blood tests and gives the definitions and normal ranges for them! This website also has a wide ... More
Was this Helpful?
5 of 8 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.